Alert archive / Kentucky / Special Weather Statements in 2016
Special Weather Statement, NWS Jackson, KY
NWS Jackson, KY issued this special weather statement at Jun 4, 2016, 2:21 PM EDT for Owsley County, Kentucky. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2016, 2:21 PM EDT (18:21 UTC)
- Expired
- Jun 4, 2016, 2:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Jackson, KY
County Owsley County, KY
The radar
The Jackson,KY radar (KJKL), 47 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.4 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1274 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
561
WWUS83 KJKL 041821
SPSJKL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
221 PM EDT SAT JUN 4 2016
KYZ069-114-041845-
JACKSON-OWSLEY-
221 PM EDT SAT JUN 4 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF JACKSON
AND OWSLEY COUNTIES...
AT 219 PM EDT...A STRONG THUNDERSTORM WAS OVER NATHANTON...OR 10
MILES SOUTHWEST OF BOONEVILLE...MOVING NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MAJOR...CONKLING...ENDEE...TAFF...BLAKE...ELIAN...ISLAND CITY...
MAULDEN...NATHANTON...GREEN HALL...SCOVILLE...TRAVELLERS REST...
STURGEON AND VINCENT.
&&
LAT...LON 3737 8387 3749 8376 3749 8374 3736 8363
3734 8373 3735 8378 3733 8379 3733 8384
TIME...MOT...LOC 1819Z 237DEG 19KT 3737 8381
$$
HALWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this special weather statement went out at Jun 4, 10:33 AM EDT, 3 hours 48 minutes earlier.
Area forecast discussion, Jun 4, 10:33 AM EDT, 3 hours 48 minutes before
Area Forecast Discussion National Weather Service Jackson KY 1033 AM EDT SAT JUN 4 2016 .UPDATE... Issued at 1033 AM EDT SAT JUN 4 2016 Conditions across eastern Kentucky this morning feature an area of strong storms that have developed and tracked northeast through the Bluegrass region. Some of these have already produced some heavy downpours. Have updated the forecast ramp up the pops early in the north and take out the fog from this morning. If this mornings convection is any indication of the efficiency of convection expected later today, will need to look into the possibility of a Flash Flood Watch. UPDATE Issued at 815 AM EDT SAT JUN 4 2016 A few clusters of convection have broken out across north central and eastern Kentucky over the past hour. Most of this activity looks to skim the area over the next 1 to 2 hours, before moving out. Mainly freshened up the grids to account for the latest radar and observational trends. Otherwise, the forecast is on track. && .SHORT TERM...(Today through Sunday) Issued at 359 AM EDT SAT JUN 4 2016 Surface low pressure is centered across north central Minnesota, with a cold front aligned southwestward into the Oklahoma panhandle. A diffuse stationary boundary remains across the Ohio Valley. Aloft, an upper level low continues to spin across central Texas, while another is churning across northern Minnesota, with additional energy moving into the northern plains, thanks to a seasonably stout jet stream bowed across western Canada. The northern stream trough will become the dominant feature through the short term, with troughing deepening across the Great Lakes and Ohio Valley through Sunday. Gulf air will continue to be pumped in from the southwest across the Ohio and Tennessee valleys, with showers and thunderstorms increasing in areal coverage and intensity through this afternoon and into tonight. Today will feature a mostly cloudy day, with enough peaks of sunshine to allow for low to mid 80s for highs. Isolated to scattered showers may dot the area this morning, before thunderstorm chances increase from west to east this afternoon into early this evening, as the trough and surface cold front draw closer. The overall severe threat looks on the low-side; however, any organized clusters or line segments that move in from the southwest may contain some stronger wind gusts and will highlight this in the HWO. The main threat continues to be heavy rainfall and isolated flash flooding. PWATs and freezing levels are high and storm motions will be aligned parallel to the front, so training is also possible. Fortunately, Friday concluded with much less convective coverage than in previous days, allowing for a little drying out. Convection will be become widespread across the entire area tonight, with a modest low level jet peaking across eastern Kentucky coupled with passing upper level jet streaks aloft. This will gradually work east Sunday morning; however, the surface cold and trough axis will move through during the afternoon hours, sustaining at least scattered coverage. .LONG TERM...(Sunday night through Friday) Issued at 359 AM EDT SAT JUN 4 2016 Weather looks to turn a bit more tranquil as we head into the new work week. Last of the shower chances from the exiting front Sunday evening should end by midnight with skies clearing out behind the front. This will set up a pleasant Monday with highs in the upper 70s and much lower humidity. A secondary cold front will dive south across the area Monday night and perhaps bring a threat of a few isolated showers with it. There may be potential for thunder, but the timing of the front crossing in the middle of the night does not favor the thunder mention. However, what will be noticeable, is even less humidity for the middle of the week with highs in the mid to upper 70s. Overnight lows could dip into the 40s in the valleys both Tuesday and Wednesday nights. As the surface highs shifts east late in the week, temperatures will start to rebound as the mid/upper level trough lifts out. As this transition happens on Friday, a baroclinic zone will set up over the area and could see a shower or storm chance. Still some uncertainty on how quickly this transition happens, but for right now models seem to be converging on Friday/Friday night. We should then transition back to a warm period next weekend as the upper ridge builds over the region. Still plenty of uncertainty on the battleground from the exiting trough and ridge and its possible that baroclinic zone lingers into next weekend and keeps our weather active. However, opting to keep the weekend dry for now. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) ISSUED AT 815 AM EDT SAT JUN 4 2016 In general, VFR conditions will hold on with some showers and a few storms in the vicinity through this morning. Showers and thunderstorms will increase in intensity and areal coverage this afternoon from west to east. These will bring MVFR or worse conditions, with ceilings gradually lowering down through the overnight as a cold front approaches the area from the west. && .JKL Watches/Warnings/Advisories... None. && UPDATE...SHALLENBERGER SHORT TERM...GEOGERIAN LONG TERM...KAS AVIATION...GEOGERIAN
Hazardous weather outlook, Jun 4, 5:10 AM EDT, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 510 AM EDT SAT JUN 4 2016 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-051100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE... PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN... PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN... JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY... PIKEVILLE...SOUTH WILLIAMSON 510 AM EDT SAT JUN 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY AND TONIGHT. SOME STORMS THIS AFTERNOON AND INTO THIS EVENING MAY CONTAIN STRONG TO DAMAGING WIND GUSTS. ADDITIONALLY...ISOLATED FLASH FLOODING WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT...ESPECIALLY AT LOCATIONS THAT SEE MULTIPLE ROUNDS OF THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY...AND AGAIN ON FRIDAY. ISOLATED FLASH FLOODING WILL CONTINUE TO BE A THREAT THROUGH SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF SEVERE WEATHER OR FLOODING THIS AFTERNOON AND TONIGHT. DJ/GEOGERIAN
In the hours before
Special weather statement, Jun 4, 8:56 AM EDT, 5 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
856 AM EDT SAT JUN 4 2016
KYZ044-051-041330-
BATH-FLEMING-
856 AM EDT SAT JUN 4 2016
...A STRONG THUNDERSTORM WILL AFFECT BATH...FLEMING...
AT 855 AM EDT...A STRONG THUNDERSTORM WAS NEAR SHARPSBURG...OR 10
MILES NORTHWEST OF MOUNT STERLING...MOVING EAST AT 15 MPH.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...WHICH WILL CAUSE
PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO POSSIBLE.
DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FLEMINGSBURG...OWINGSVILLE...MARSHALL...SHARPSBURG...POPLAR PLAINS...
GRANGE CITY...CRAINTOWN...GODDARD...PECKS RIDGE...PEASTICKS...
BETHEL...OAKLEY...WYOMING...ODESSA...POLKSVILLE...WALLINGFORD...
SHERBURNE...CRAIGS...TILTON AND SLATE VALLEY.
THIS INCLUDES INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS
123 AND 127.
&&
LAT...LON 3813 8364 3814 8389 3815 8396 3817 8398
3817 8397 3820 8397 3832 8384 3834 8384
3834 8386 3836 8388 3835 8390 3837 8390
3850 8360
TIME...MOT...LOC 1255Z 274DEG 15KT 3819 8403
SHALLENBERGERSpecial weather statement, Jun 4, 9:28 AM EDT, 4 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
928 AM EDT SAT JUN 4 2016
KYZ044-051-052-041445-
ROWAN-BATH-FLEMING-
928 AM EDT SAT JUN 4 2016
...A STRONG THUNDERSTORM WILL AFFECT ROWAN...BATH...FLEMING...
AT 928 AM EDT...A STRONG THUNDERSTORM WAS OVER ODESSA...OR NEAR
OWINGSVILLE...MOVING EAST AT 20 MPH.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...WHICH WILL CAUSE
PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO POSSIBLE.
DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MOREHEAD...GRANGE CITY...GODDARD...HAYS CROSSING...CHRISTY...
RINGOS MILLS...SHARKEY...MUNSON...HILDA...ODESSA...ELLIOTTVILLE...
RAMEY...VALE...HILLSBORO...TRIPLETT...POPLAR PLAINS...
PLUMMERS LANDING...GATES...RODBURN AND WALTZ.
THIS INCLUDES INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS
132 AND 149.
&&
LAT...LON 3840 8348 3838 8345 3840 8342 3839 8340
3837 8339 3830 8333 3821 8330 3821 8329
3819 8326 3819 8324 3818 8326 3817 8388
3830 8384 3842 8354
TIME...MOT...LOC 1328Z 265DEG 19KT 3823 8380
SHALLENBERGERSpecial weather statement, Jun 4, 10:40 AM EDT, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1040 AM EDT SAT JUN 4 2016
KYZ052-041500-
ROWAN-
1040 AM EDT SAT JUN 4 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF ROWAN COUNTY...
AT 1039 AM EDT...A STRONG THUNDERSTORM WAS OVER GATES...MOVING EAST
AT 20 MPH.
WINDS GUSTS UP TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CHRISTY...VALE...GATES...ELLIOTTVILLE...HALDEMAN AND RODBURN.
THIS INCLUDES INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS
146 AND 149.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3821 8330 3821 8329 3819 8327 3819 8325
3818 8325 3818 8327 3817 8340 3825 8343
3830 8333
TIME...MOT...LOC 1439Z 255DEG 18KT 3821 8335
HALLocal storm report, Jun 4, 1:52 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
152 PM EDT SAT JUN 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0141 PM TSTM WND DMG 2 SW LONDON 37.11N 84.11W
06/04/2016 LAUREL KY TRAINED SPOTTER
PORTABLE BASKETBALL GOAL BLOWN OVER. LARGE LIMBS BLOWN
DOWN.
&&
JCARICOLocal storm report, Jun 4, 2:06 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
206 PM EDT SAT JUN 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 PM TSTM WND DMG LONDON 37.13N 84.08W
06/04/2016 LAUREL KY 911 CALL CENTER
TREE DOWN ON BAKERSFIELD LANE.
0148 PM TSTM WND DMG 3 SE LONDON 37.10N 84.04W
06/04/2016 LAUREL KY 911 CALL CENTER
TREE DOWN AND BLOCKING PLEASANT VIEW ROAD.
&&
JCARICOSpecial weather statement, Jun 4, 2:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
221 PM EDT SAT JUN 4 2016
KYZ069-114-041845-
JACKSON-OWSLEY-
221 PM EDT SAT JUN 4 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF JACKSON
AND OWSLEY COUNTIES...
AT 219 PM EDT...A STRONG THUNDERSTORM WAS OVER NATHANTON...OR 10
MILES SOUTHWEST OF BOONEVILLE...MOVING NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MAJOR...CONKLING...ENDEE...TAFF...BLAKE...ELIAN...ISLAND CITY...
MAULDEN...NATHANTON...GREEN HALL...SCOVILLE...TRAVELLERS REST...
STURGEON AND VINCENT.
&&
LAT...LON 3737 8387 3749 8376 3749 8374 3736 8363
3734 8373 3735 8378 3733 8379 3733 8384
TIME...MOT...LOC 1819Z 237DEG 19KT 3737 8381
HALThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 8:56 AM EDT | Special Weather Statement | JKL | Bath, Fleming | 34 min |
| Jun 4, 9:28 AM EDT | Special Weather Statement | JKL | Rowan | 77 min |
| Jun 4, 10:40 AM EDT | Special Weather Statement | JKL | Rowan | 20 min |
| Jun 4, 1:41 PM EDT | Areal Flood Advisory | JKL | Pulaski | 3 hr |
| Jun 4, 1:54 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Laurel | 36 min |
| Jun 4, 2:51 PM EDT | Special Weather Statement | JKL | McCreary | 24 min |
| Jun 4, 2:54 PM EDT | Special Weather Statement | JKL | Wolfe | 36 min |
| Jun 4, 2:56 PM EDT | Flash Flood Watch | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 27 more | 8 hr |
| Jun 4, 2:57 PM EDT | Special Weather Statement | JKL | Fleming | 33 min |
| Jun 4, 3:09 PM EDT | Special Weather Statement | JKL | Breathitt, Magoffin | 36 min |
| Jun 4, 3:24 PM EDT | Special Weather Statement | JKL | Bath, Fleming, Menifee, Montgomery, Powell, Rowan | 36 min |
| Jun 4, 3:35 PM EDT | Special Weather Statement | JKL | Fleming | 40 min |
| Jun 4, 3:39 PM EDT | Areal Flood Advisory | JKL | Bath, Fleming | 3 hr |
| Jun 4, 3:45 PM EDT | Special Weather Statement | JKL | Johnson, Martin | 30 min |
| Jun 4, 3:55 PM EDT | Special Weather Statement | JKL | Bath, Fleming, Rowan | 35 min |
| Jun 4, 4:16 PM EDT | Special Weather Statement | JKL | Johnson | 29 min |
| Jun 4, 4:21 PM EDT | Special Weather Statement | JKL | Floyd, Martin | 54 min |
| Jun 4, 4:23 PM EDT | Special Weather Statement | JKL | Martin | 37 min |
| Jun 4, 4:51 PM EDT | Severe Thunderstorm Warning | JKL | Martin, Pike | 24 min |
Nearby
Special Weather Statements in Kentucky, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.